medication advice

Discussion in 'Therapy and Medication' started by Loco72, Jun 6, 2008.

  1. Loco72

    Loco72 Well-Known Member

    SO I used to be on seraquel and lamictal, then about 5 months ago my therapist switched the seraquel to Abilify. Well In the mean time I moved, so went to go see a new psych for the first time last night. He wants to switch my abilify out, says he doesn't think it's helping me much. He wasn't sure which yet, wanted to go do some reading first, aopparently i'm Unipolar(?) more than bipolar. Anyway, he mentioned a few different options, which I don't remember all of them, but think he said Zoloft, Topomax, depakote....oh and i take klonipin as needed for anxiety

    anybody have any experiences with these combinations? what other commbinations seem to work for you?
     
  2. Christianv2

    Christianv2 Well-Known Member

    I take Zoloft, I guess I can tell you a bit bout it. It basically just gives you this fake happiness, your not really happier but you are basically unable to cry. Also its hard to go off it, because without it makes you worse off than before you were when you stop. There is a large chance of withdrawl symptoms with it. Maybe thats just how it has been with me, it supposedly doesnt cause weight gain but I call that a crap, it takes away your stamina and makes you alot more assesible to weight gain. But whatever, this is just my experience with it. Maybe it will work wonders with you, everyone is different.
     
  3. Loco72

    Loco72 Well-Known Member

    one of the reasons i hope he changes it to zoloft is becasue it's cost me $10 a month instead on $400. I know, silly reason but if it might work i'm willing to change it.
     
  4. VALIS

    VALIS Well-Known Member

    are you more depressive/sad/tired or do you get manic/irritable?

    what are the symptoms that you experience when you're not on meds? I've taken a lot of pills in the past for depression and bipolar so I might be able to tell you what worked for me.
     
  5. Christianv2

    Christianv2 Well-Known Member



    Yeah its pretty cheap. good luck :)
     
  6. Loco72

    Loco72 Well-Known Member

    I'm more depressive....and then my mania is mostly jusy irratability, but that goes along with being depressed to...mostly depressed and anxious all the time really.
     
  7. VALIS

    VALIS Well-Known Member

    I have the same symptoms- anxiety is always with me but mostly depression is my problem. Valproate, depakote, depakene are all more sedative mood stabalizers- for people who get more manic than depressive, unlike us. Depakote made me very tired and numb and sedated and gain a lot of weight

    Lamictal has been great for me for over a year. I also have luck with Wellbutrin in the past year- boosts the anti depressive qualities of the lamictal, no weight gain, and it works immediately- doesn't have to build up for the first few months like an SSRI, like prozac or zolaft. when

    If lamictal works for you, you're bipolar. That's kind of the definition of a treated disease, if you were unipolar it wouldn't do anything. this is what my doctor told me.
     
  8. VALIS

    VALIS Well-Known Member

    oh and wellbutrin comes in a generic form too

    lamictal doesn't, i don't think
     
  9. Loco72

    Loco72 Well-Known Member



    nope it doesn't :( it costs me about $400 a month). The lamictal has worked great for me. I think I've tried Wellbutrin before, but by itself not in conjunction with lamictal. When I tried it alone it didn't seem to have any effect.
     
  10. Loco72

    Loco72 Well-Known Member

    I don't cry anyway, so not really a problem there....
     
  11. yanke

    yanke Active Member

    metformin is good follow whatever diet what given to you by prescribing dr.
    howevr metformin is notorious for depleting vitamins a blood test for vitamin b12 deficiency is a must after 6 months please take heed
     
  12. Loco72

    Loco72 Well-Known Member

    the "Psychiatrist" turned out not to be one, just some quack who advises psyc's as to what to prescribe....so we didn't chang emy meds, i didn't go back to see him. But I finally have insurance so I am making an appointment with a dr tomorrow. I need to do something...